Alert archive / Idaho / Winter Weather Advisories in 2011
Winter Weather Advisory 13, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Feb 15, 2011, 4:09 AM PST for Lewis County, Nez Perce County, Idaho. It took effect at Feb 15, 2011, 10:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2011, 4:09 AM PST (12:09 UTC)
- In effect from
- Feb 15, 2011, 10:00 PM PST
- Expired
- Feb 15, 2011, 6:09 AM PST
- In force
- Issued by
- NWS Spokane, WA
Counties Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 174 km from the middle of the area, began a volume at 12:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Feb 15, 2:39 AM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 15, 2:39 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
239 AM PST TUE FEB 15 2011
.SYNOPSIS...
A COLD FRONT WILL SWEEP THROUGH MUCH OF THE INLAND NORTHWEST
TODAY...AND THEN STALL OVER SOUTHEAST WASHINGTON AND THE SOUTHERN
IDAHO PANHANDLE BY TONIGHT. THIS WILL BE THE FIRST IN A SERIES OF
PROGRESSIVELY COLDER FRONTS THAT WILL BE A PRECURSOR TO A MUCH
COLDER WEATHER REGIME THAT WILL DOMINATE THE REGION THE REST OF
THE WEEK. SNOW SHOWERS WILL BE POSSIBLE IN MOST VALLEY LOCATIONS
THIS WEEK.
&&
.DISCUSSION...
TODAY AND TONIGHT...THE MOST SIGNIFICANT CHANGE TO THE FCST WAS TO
ISSUE AN ADVSY FOR SNOW FOR THE CAMAS PRAIRIE REGION OF ID FOR WED
MORNING. THE COLDFNT FROM CNTRL OREGON TO ERN WA HAS STALLED IN
ITS EWD PROGRESS THE LAST COUPLE HOURS AS THE STRONG SHORT-WAVE
NOW JUST OFF THE PAC NW COAST LIFTS NE INTO WRN WA. DECENT RAIN
RATES ALONG THE COLDFNT HAVE BEEN MIXED WITH SNOW AROUND
SPOKANE...THOUGH SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED AS
THERMAL PROFILES REMAIN ISOTHERMAL AROUND 0-1C IN THE LOWEST FEW
THOUSAND FEET. MTN ACCUMULATIONS BELOW HIGHLIGHT THRESHOLDS ARE
ANTICIPATED HOWEVER. WE'LL CLOSELY MONITOR THE EVOLUTION OF THIS
PCPN AND SNOW LEVELS AND UPDATE IF NEEDED. ONCE THE AFOREMENTIONED
SHORT-WAVE LIFTS THROUGH THE CASCADES TODAY...PRODUCING ANOTHER
ROUND OF RAIN AND SNOW W OF A LINE FROM WENATCHEE TO OMAK...OUR
FOCUS WILL SHIFT TO THE STALLED COLDFNT THAT WILL SET UP ACROSS SE
WA INTO THE CNTRL ID PANHANDLE. MORE IMPORTANTLY...WE'LL SEE THE
WAVE CURRENTLY NEAR 140W MOVE INTO OREGON AND PRODUCE ENHANCED
LIFT ALONG THE FRONT WED MORNING. SNOW LEVELS ARE EXPECTED TO BE
LOW ENOUGH WED MORNING TO PRODUCE ACCUMULATING SNOWS DOWN TO
AROUND 2000 FEET OVER SE WA AS THE LOW LEVEL FLOW VEERS TO A MORE
OROGRAPHICALLY- FAVORABLE W/NW DIRECTION AND FRONTOGENETIC FORCING
BECOMES MORE ESTABLISHED FROM NE OREGON INTO THE CNTRL ID
PANHANDLE. TO ACCOUNT FOR THIS WE ISSUED THE WINTER WX ADVSY FOR
SNOW WED MORNING. BZ
WEDNESDAY THROUGH FRIDAY NIGHT...A COLD AND UNSTABLE UPPER TROUGH
WILL BE OVER THE INLAND NORTHWEST WEDNESDAY AND THURSDAY WITH
500MB TEMPS FALLING TO NEAR -35C WED AND -37C THU. THIS WILL
SUPPORT CONVECTIVE SNOW SHOWERS ESPECIALLY DURING THE AFTERNOON
HOURS WHEN THE ATMOSPHERE IS THE MOST UNSTABLE. THERE ARE NO
SIGNIFICANT LARGE SCALE WAVES TO GIVE CONFIDENCE TO SIGNIFICANT
SNOW ACCUMULATIONS FOR ANY AREAS...BUT UNDER HEAVIER SHOWERS BRIEF
ACCUMULATIONS ARE POSSIBLE ESPECIALLY IN THE MOUNTAINS WHERE HIGH
TEMPERATURES WILL BE NEAR OR BELOW FREEZING. FORECAST CONFIDENCE
DECREASES THURSDAY NIGHT AND FRIDAY AS A LOW OVER BRITISH COLUMBIA
DROPS SOUTH. SOME MODEL SOLUTIONS TRACK THE LOW OFF THE WASHINGTON
COAST WHILE OTHER SOLUTIONS BRING THE FEATURE INLAND. GENERAL
MODEL CONSENSUS FAVORS THE BEST THREAT FOR LIGHT SNOW
ACCUMULATIONS IN THE CASCADES AND OVER NORTHERN WA/IDAHO WITH A
LESSER THREAT OVER SOUTHEAST WASHINGTON AND THE LEWISTON AREA.
WITH THE SYSTEM WEAKENING AS IT MOVES SOUTH THIS IDEA MAKES SENSE.
PREVIOUS FORECAST HAD THIS GENERAL IDEA SO NO MAJOR CHANGES MADE
TO THE THU NGT/FRIDAY FORECAST.
SATURDAY THROUGH MONDAY...CONFIDENCE IS PRETTY GOOD ON SATURDAY
BEING A DRY DAY AS MODELS HAVE BEEN CONSISTENT ON THE WEAKENING
FRIDAY SYSTEM EXITING THE AREA AND A SHORT WAVE RIDGE MOVING OVER
THE AREA. CONFIDENCE FOR SUNDAY AND MONDAY IS NOT HIGH AS MODELS
DIFFER WITH TIMING...TRACK...AND INTENSITY OF THE NEXT SYSTEM TO DROP
DOWN FROM THE NORTH. THUS DID NOT MAKE ANY FORECAST CHANGES. JW
&&
.AVIATION...
06Z TAFS...RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS EASTERN
WASHINGTON AND NORTH IDAHO TONIGHT AHEAD OF A COLD FRONT. THIS
FRONT WILL STALL OVER THE KPUW AND KLWS AREA GIVING WAY TO STEADY
LIGHT RAIN THROUGH THE PERIOD. VFR CEILINGS OF 5-7KFT AGL WILL
LOWER TO MVFR IN -SHRA DURING THE NIGHT...ESPECIALLY ACROSS
SOUTHEAST WASHINGTON AND SOUTHERN IDAHO. EXPECT GUSTY W/SW WINDS
AS THE COLD FRONT MOVES THROUGH THE AREA BETWEEN 07-10Z ACROSS THE
BASIN AND INTO THE KGEG/KCOE AREA. PRECIPITATION WILL DECREASE
ACROSS THE NORTH LATE TONIGHT AND TUESDAY MORNING...BUT
INSTABILITY SNOW SHOWERS WILL DEVELOP AFTER 18Z TUESDAY WITH MVFR
CIGS AND LCL MVFR VSBYS DUE TO -SHSN. LOCAL MVFR/IFR CIGS IN
STRATUS WILL BE POSSIBLE IN THE KGEG/KSFF/KCOE AREA TUESDAY
NIGHT. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 41 32 39 26 36 26 / 60 30 30 40 50 30
COEUR D'ALENE 40 31 38 26 37 26 / 70 40 40 50 50 40
PULLMAN 43 32 38 27 36 27 / 80 60 50 40 50 30
LEWISTON 49 34 44 30 41 30 / 80 70 50 40 30 20
COLVILLE 42 31 37 24 35 24 / 70 50 40 40 60 60
SANDPOINT 40 30 38 26 35 26 / 90 70 50 50 70 50
KELLOGG 39 30 35 26 33 26 / 100 70 70 60 70 40
MOSES LAKE 44 32 45 24 41 24 / 40 20 20 20 20 10
WENATCHEE 42 31 43 27 40 27 / 50 20 20 20 20 20
OMAK 41 29 38 20 36 20 / 70 40 20 20 30 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST
WEDNESDAY LEWIS AND SOUTHERN NEZ PERCE COUNTIES.
WA...NONE.
&&Hazardous weather outlook, Feb 14, 11:30 AM PST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1130 AM PST MON FEB 14 2011 IDZ001>003-026-WAZ032>038-041-043-044-151930- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 1130 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. IDZ004-027-WAZ031-151930- CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS- 1130 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL SLIDE OVER THE REGION LATE TONIGHT AND BRING LIGHT TO MODERATE HIGH ELEVATION SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LIGHT TO MODERATE HIGH ELEVATION SNOW WILL CONTINUE THROUGH TUESDAY AND INTO TUESDAY NIGHT AS THE FRONT STALLS. COOLER TEMPERATURES WILL LOWER SNOW LEVELS...LEADING TO A GOOD CHANCE OF SNOW PERSISTING THROUGH MID WEEK. WAZ042-151930- EAST SLOPES NORTHERN CASCADES- 1130 AM PST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL BE FOUND NEAR THE CREST THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE THREAT FOR HAZARDOUS WEATHER IS LOW AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 6:09 AM PST | Winter Storm Warning | OTX | Asotin, Garfield, Spokane, Whitman | 27 hr |
Nearby
Winter Weather Advisories in Idaho, 2011Every winter weather advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.